Format

Send to

Choose Destination
Eur J Haematol. 1988 Apr;40(4):315-7.

Zygomycosis in aplastic anaemia: response to a combined regimen of amphotericin B and antilymphocyte globulin.

Author information

1
Department of Haematology, Royal Postgraduate Medical School, Hammersmith Hospital, London, U.K.

Abstract

A 22-yr-old man with aplastic anaemia was treated with high dose methylprednisolone. A month later he developed severe epistaxis which was not controlled by regular platelet transfusions. A balloon catheter inserted into the left nostril caused necrosis of the left ala nasi accompanied by gross facial oedema. He received treatment with horse ALG for aplastic anaemia but developed gross facial oedema and anaesthesia of incisor and canine teeth on the right side. Radiographs initially showed thickening of the maxillary antral mucosa and later erosion of the maxilla over the anaesthetic region. A biopsy specimen of this region contained hyphae of zygomycetes. He was treated with amphotericin B and a second course of antilymphocyte globulin followed by oxymetholone. He has made a satisfactory clinical and haematological recovery.

PMID:
3366221
[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Wiley
Loading ...
Support Center